Alert archive / Kansas / Wind Advisories in 2005
Wind Advisory 12, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Dec 29, 2005, 10:26 AM MST for Dundy County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado; 4 counties in Kansas. It took effect at Dec 29, 2005, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2005, 10:26 AM MST (17:26 UTC)
- In effect from
- Dec 29, 2005, 11:00 AM MST
- Expired
- Dec 29, 2005, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2178 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 291726 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1026 AM MST THU DEC 29 2005 .A COLD FRONT WILL SWEEP ACROSS THE TRI STATE REGION THIS AFTERNOON. BEHIND THIS FRONT STRONG NORTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. COZ090>092-KSZ001-013-027-041-NEZ079-300000- /O.NEW.KGLD.WI.Y.0012.051229T1800Z-051230T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...BENKELMAN 1126 AM CST THU DEC 29 2005 /1026 AM MST THU DEC 29 2005/ ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. STRONG NORTHWESTERLY WINDS WILL SPREAD ACROSS THE AREA EARLY THIS AFTERNOON AND CONTINUE UNTIL AROUND SUNSET. WINDS WILL BE NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE ACROSS THE ADVISORY AREA. SLIGHTLY STRONGER WINDS WILL BE POSSIBLE ACROSS EASTERN COLORADO...WHERE WINDS MAY GUST AS HIGH AS 55 MPH. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION TODAY. IF YOU DRIVE A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS. $$ JRM
2 follow-up statements
000 WWUS73 KGLD 292255 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 355 PM MST THU DEC 29 2005 COZ092-KSZ001-013-027-041-NEZ079-300000- /O.CAN.KGLD.WI.Y.0012.000000T0000Z-051230T0000Z/ CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-DUNDY- INCLUDING THE CITIES OF...CHEYENNE WELLS...ST. FRANCIS... GOODLAND...SHARON SPRINGS...TRIBUNE...BENKELMAN 455 PM CST THU DEC 29 2005 /355 PM MST THU DEC 29 2005/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEGUN TO DECREASE ACROSS THE AREA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ COZ090-091-300000- /O.CON.KGLD.WI.Y.0012.000000T0000Z-051230T0000Z/ YUMA-KIT CARSON- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 355 PM MST THU DEC 29 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WINDS WILL SLOWLY BEGIN TO DECREASE THROUGH SUNSET. NORTHWEST WINDS OF 20 TO 30 MPH WITH A FEW GUSTS TO 45 MPH WILL BE POSSIBLE BEFORE SUNSET...BEFORE WINDS RAPIDLY WEAKEN. IN ADDITION TO THE WIND AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS WESTERN YUMA COUNTY. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION TODAY. IF YOU DRIVE A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS. $$ JRM
000 WWUS73 KGLD 300002 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 502 PM MST THU DEC 29 2005 ...WINDS TO SLOWLY DECREASE ACROSS FAR EASTERN COLORADO... .NORTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL CONTINUE THROUGH EARLY EVENING BEFORE BECOMING SUSTAINED AT 20 MPH. WIND ADVISORY CRITERIA WIND GUSTS OF 45 MPH OR GREATER ARE NOT EXPECTED FOR THE REMAINDER OF THE EVENING. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. COZ090-091-300115- /O.EXP.KGLD.WI.Y.0012.000000T0000Z-051230T0000Z/ YUMA-KIT CARSON- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 502 PM MST THU DEC 29 2005 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ DDT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Dec 29, 2:40 AM MST, 7 hours 46 minutes earlier.
Area forecast discussion, Dec 29, 2:40 AM MST, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 240 AM MST THU DEC 29 2005 .DISCUSSION...THE 09Z SURFACE ANALYSIS PLACES A TROUGH FROM EASTERN WYOMING INTO EASTERN COLORADO. WATER VAPOR IMAGERY SHOWING FAST MOVING UPPER LOW OVER NORTHERN UTAH. COMPOSITE RADAR LOOP SHOWING A BROAD SHIELD OF RETURNS ACROSS EASTERN COLORADO WITH SOME WIDELY SCATTERED RW-. FORECAST CONCERNS ARE POPS/WEATHER AND WIND. AN UPPER TROUGH WILL MOVE ACROSS THE FORECAST AREA TODAY. A RIDGE WILL FOLLOW TONIGHT AND CONTINUE THROUGH SATURDAY NIGHT. AT THE SURFACE...A TROUGH WILL MOVE EAST ALLOWING A FRONT TO COME THROUGH THE FORECAST AREA AROUND 00Z FRIDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AND CONTINUE THROUGH FRIDAY. BY FRIDAY NIGHT ANOTHER LEE TROUGH DEVELOPS AND CONTINUES THROUGH SATURDAY NIGHT. MOISTURE IS STILL LIMITED WITH THE SHORTWAVE COMING THROUGH TODAY. HOWEVER THERE IS A DECENT CHANCE THAT MOISTURE WILL BE BETTER NEAR MCK AREA. CURRENT RADAR RETURNS OVER EASTERN COLORADO EXTEND FAR ENOUGH SOUTH SO THAT SPRINKLES LOOK POSSIBLE OVER THE ENTIRE FORECAST AREA. BETTER MOISTURE OVER THE NORTH WILL ADD A SLIGHTLY GREATER CHANCE FOR SOME LIGHT SHOWERS. SUBSIDENCE/DRY WEATHER FOLLOW THURSDAY NIGHT THROUGH SATURDAY NIGHT. THE NEXT CONCERN IS WHETHER A WIND ADVISORY IS NEEDED FOR THE WESTERN PART OF THE FORECAST AREA THIS AFTERNOON. THE 00Z MET MOS GAVE AN INDICATION FOR THIS WHILE FWC/MAV WERE WELL UNDER THE CRITERIA. IF WINDS DO REACH WIND ADVISORY LEVELS IT SHOULD BE A BRIEF TIME PERIOD FROM 20-24Z. BROKEN CLOUDS MAY HAMPER MIXING ENOUGH TO KEEP WINDS AT BORDERLINE LEVELS. PREFER TO SEE BETTER AGREEMENT WITH MODELS. PLAN TO BRIEF DAYSHIFT ON THREAT AND HIT HARD IN ZONES AND HAZARDOUS WEATHER OUTLOOK. 850MB TEMPERATURES WILL GRADUALLY LOWER THROUGH FRIDAY AND THEN INCREASE ABOUT 4 DEGREES SATURDAY. LEANED TOWARD COOLER GUIDANCE TODAY DUE TO CLOUDS. FOLLOWED WARMER MET GUIDANCE FOR FRIDAY SINCE THERE SHOULD BE GOOD INSOLATION. SATURDAYS TEMPERATURES ARE A BLEND SINCE THE MET GUIDANCE APPEARS TOO WARM. LOW TEMPERATURES RANGE FROM THE LOWER TO UPPER 20S. NO CHANGES MADE TO THE EXTENDED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, Dec 29, 5:18 AM MST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 518 AM MST THU DEC 29 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301245- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 618 AM CST THU DEC 29 2005 /518 AM MST THU DEC 29 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS POTENTIAL FOR WINDY CONDITIONS THIS AFTERNOON OVER NORTHWEST PORTIONS OF THE TRI-STATE AREA. NORTHWEST WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. STRONG CROSSWINDS AND SOME ISOLATED AREAS OF BLOWING DUST MAY CAUSE HAZARDOUS DRIVING CONDITIONS. WINDS ARE EXPECTED TO SUBSIDE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF LIGHT RAIN AND SNOW ACROSS THE TRI- STATE AREA SUNDAY AND SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FS
Nearby
Wind Advisories in Kansas, 2005Wind Advisories in Colorado, 2005Wind Advisories in Nebraska, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.